Syndrome Of Inappropriate Antidiuretic Hormone (Siadh) By Rnpedia

Approved & Edited by ProProfs Editorial Team
The editorial team at ProProfs Quizzes consists of a select group of subject experts, trivia writers, and quiz masters who have authored over 10,000 quizzes taken by more than 100 million users. This team includes our in-house seasoned quiz moderators and subject matter experts. Our editorial experts, spread across the world, are rigorously trained using our comprehensive guidelines to ensure that you receive the highest quality quizzes.
Learn about Our Editorial Process
| By RNpedia.com
R
RNpedia.com
Community Contributor
Quizzes Created: 355 | Total Attempts: 2,408,479
Questions: 8 | Attempts: 3,093

SettingsSettingsSettings
Syndrome Of Inappropriate Antidiuretic Hormone (Siadh) By Rnpedia - Quiz

A hormone is any member of a class of signaling molecules produced by glands to target distant organs to regulate physiology and behavior. If you are a student of biology or in any way interested in the study, this is the quiz for you.


Questions and Answers
  • 1. 

    Which of these signs suggests that a male client with the syndrome of inappropriate antidiuretic hormone (SIADH) secretion is experiencing complications?  

    • A.

      Tetanic contractions

    • B.

      Neck vein distention

    • C.

      Weight loss

    • D.

      Polyuria

    Correct Answer
    B. Neck vein distention
    Explanation
    SIADH secretion causes antidiuretic hormone overproduction, which leads to fluid retention. Severe SIADH can cause such complications as vascular fluid overload, signaled by neck vein distention. This syndrome isn’t associated with tetanic contractions. It may cause weight gain and fluid retention (secondary to oliguria).

    Rate this question:

  • 2. 

    A male client is admitted for treatment of the syndrome of inappropriate antidiuretic hormone (SIADH). Which nursing intervention is appropriate?  

    • A.

      Infusing I.V. fluids rapidly as ordered

    • B.

      Encouraging increased oral intake

    • C.

      Restricting fluids

    • D.

      Administering glucose-containing I.V. fluids as ordered

    Correct Answer
    C. Restricting fluids
    Explanation
    To reduce water retention in a client with the SIADH, the nurse should restrict fluids. Administering fluids by any route would further increase the client’s already heightened fluid load.

    Rate this question:

  • 3. 

    Which of these signs suggests that a male client with the syndrome of inappropriate antidiuretic hormone (SIADH) secretion is experiencing complications?  

    • A.

      Tetanic contractions

    • B.

      Neck vein distention

    • C.

      Weight loss

    • D.

      Polyuria

    Correct Answer
    B. Neck vein distention
    Explanation
    SIADH secretion causes antidiuretic hormone overproduction, which leads to fluid retention. Severe SIADH can cause such complications as vascular fluid overload, signaled by neck vein distention. This syndrome isn’t associated with tetanic contractions. It may cause weight gain and fluid retention (secondary to oliguria).

    Rate this question:

  • 4. 

     A client is admitted to the unit with a diagnosis of syndrome of inappropriate antidiuretic hormone secretion (SIADH). For which electrolyte abnormality will you be sure to monitor?    

    • A.

      Hypokalemia

    • B.

      Hyperkalemia

    • C.

      Hyponatremia

    • D.

      Hypernatremia

    Correct Answer
    C. Hyponatremia
    Explanation
    SIADH causes a relative sodium deficit due to excessive retention of water.

    Rate this question:

  • 5. 

    A nurse assessing a client with SIADH would expect to find laboratory values of:  

    • A.

      Serum Na= 150 mEq/L and low urine osmolality

    • B.

      Serum K= 5 mEq/L and low serum osmolality

    • C.

      Serum Na=120 mEq/L and low serum osmolality

    • D.

      Serum K= 3 mEq/L and high serum osmolality

    Correct Answer
    C. Serum Na=120 mEq/L and low serum osmolality
    Explanation
    In SIADH (syndrome of inappropriate antidiuretic hormone secretion), there is an excessive release of ADH, leading to water retention and dilutional hyponatremia. The low serum osmolality indicates that there is an excess of water in the body, causing the dilution of sodium levels. A serum sodium level of 120 mEq/L is considered low and is consistent with SIADH. Therefore, the correct answer is Serum Na=120 mEq/L and low serum osmolality.

    Rate this question:

  • 6. 

    Nurse Alexandra is establishing a plan of care for a client newly admitted with SIADH. The priority diagnosis for this client would be which of the following?   

    • A.

      Fluid volume deficit

    • B.

      Anxiety related to disease process

    • C.

      Fluid volume excess

    • D.

      Risk for injury

    Correct Answer
    C. Fluid volume excess
    Explanation
    SIADH results in fluid retention and hyponatremia. Correction is aimed at restoring fluid and electrolyte balance. Anxiety and risk for injury should be addressed following fluid volume excess.

    Rate this question:

  • 7. 

    Adequate fluid replacement and vasopressin replacement are objectives of therapy for which of the following disease processes?   

    • A.

      Diabetes mellitus.

    • B.

      Diabetes insipidus.

    • C.

      Diabetic ketoacidosis.

    • D.

      Syndrome of inappropriate antidiuretic hormone secretion (SIADH).

    Correct Answer
    B. Diabetes insipidus.
    Explanation
    Maintaining adequate fluid and replacing vasopressin are the main objectives in treating diabetes insipidus. An excess of antidiuretic hormone leads to SIADH, causing the patient to retain fluid. Diabetic ketoacidosis is a result of severe insulin insufficiency.

    Rate this question:

  • 8. 

    A client is admitted for treatment of the syndrome of inappropriate antidiuretic hormone (SIADH). Which nursing intervention is appropriate?    

    • A.

      Infusing I.V. fluids rapidly as ordered

    • B.

      Encouraging increased oral intake

    • C.

      Restricting fluids

    • D.

      Administering glucose-containing I.V. fluids as ordered

    Correct Answer
    C. Restricting fluids
    Explanation
    To reduce water retention in a client with the SIADH, the nurse should restrict fluids. Administering fluids by any route would further increase the client's already heightened fluid load.

    Rate this question:

Related Topics

Back to Top Back to top
Advertisement
×

Wait!
Here's an interesting quiz for you.

We have other quizzes matching your interest.